EconPapers    
Economics at your fingertips  
 

Quantum Smoluchowski equation: escape from a metastable state

Dhruba Banerjee, Bidhan Chandra Bag, Suman Kumar Banik and Deb Shankar Ray

Physica A: Statistical Mechanics and its Applications, 2003, vol. 318, issue 1, 6-13

Abstract: We develop a quantum Smoluchowski equation in terms of a true probability distribution function to describe quantum Brownian motion in configuration space in large friction limit at arbitrary temperature and derive the rate of barrier crossing and tunneling within a unified scheme. The present treatment is independent of path integral formalism and is based on canonical quantization procedure.

Keywords: Quantum Smoluchowski equation; Activated rate processes; Tunneling (search for similar items in EconPapers)
Date: 2003
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437102013948
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:318:y:2003:i:1:p:6-13

DOI: 10.1016/S0378-4371(02)01394-8

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:318:y:2003:i:1:p:6-13